EMAIL THIS PAGE TO A FRIEND

Nihon Naibunpi Gakkai zasshi

[Antiarrhythmic agent caused marked hypoglycemia in a patient receiving hemodialysis: relation with disopyramide and verapamil].


PMID 2464509

Abstract

A 70-year-old man with a 5-year history of hemodialysis was admitted to Keio University Hospital due to severe constipation on March 27, 1986. He recognized constipation and abdominal distention one month before admission, and his general condition became gradually worse. After the admission, a barium enema revealed obstruction at the upper portion of the ascending colon. A righ colectomy was successfully performed on April 8. Before the operation he showed frequent premature ventricular beats on his ECGs, but after the operation atrial fibrillation with rapid ventricular responses appeared. The arrhythmia was normalized with the intravenous administration of verapamil and disopyramide and oral administration of those drugs was continued. A few weeks later he was found to be drowsy occasionally. His fasting plasma glucose was revealed to be 29 mg/dl. After the discontinuation of the antiarrhythmic agents his plasma glucose level returned to normal. To see what role disopyramide might play in this hypoglycemic phenomenon, oral glucose tolerance tests were done before and during the administration of disopyramide. The examination revealed stimulation of insulin secretion by disopyramide.

Related Materials

Product #

Image

Description

Molecular Formula

Add to Cart

D2920000
Disopyramide, European Pharmacopoeia (EP) Reference Standard
C21H29N3O